MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT311415
Medical Device Problem Codes Entrapment of Device (1212); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lots met all pre-release specifications.The device will be sent for analysis.Further information will be provided.Additional information was requested but was not available.
 
Event or Problem Description
On (b)(6) 2021, the patient was implanted with a gore® excluder® aaa endoprosthesis featuring c3® delivery system to treat an abdominal aortic aneurysm.Reportedly, the device was completely deployed.When attempting to remove the delivery catheter, it was gripping the wire and would not release from the wire, pulling the wire along with the delivery catheter.Wire access was lost at the level of the common femoral artery.The catheter with the wire adhered to it were removed from the sheath.The wire was then was then pulled off the wire with difficulty outside of the patient.This was accomplished by clamping the wire at the hub of the sheath and pulling on the delivery catheter.According to the information provided, it is unknown what caused the delivery catheter to become stuck on the wire during withdrawal.The catheter did not appear damaged.It was reported that the aortic neck was highly angulated.The physician also mentioned that the catheter handle was leaking more than usual.However, the leakage did not require a transfusion or lead to a hurried deployment.No unplanned procedure was performed.The patient tolerated the procedure.The delivery catheter will be provided for analysis.
 
Additional Manufacturer Narrative
Additional information: h6.Code 213: a review of the manufacturing records for the device verified the lots met all pre-release specifications.H6.Code 10: the device remains implanted and is not available for analysis.The delivery catheter was provided for analysis and the catheter evaluation showed the following: engineering attempted to insert the guidewire provided per the gore® excluder® aaa endoprosthesis featuring c3® delivery system instructions for use (ifu) with no resistance observed.The guidewire was able to be removed from the device when pulling the wire from the leading end of the device.Engineering removed the handles covers and observed a large amount of dried blood on the spine.The glue ports were probed and appeared to be full and cured.Engineering injected green dyed water into the septum and observed water leaking from the septum at what appears to be the constraining loop pre-formed hole.Based on the findings from this evaluation, the physician¿s observation that ¿when attempting to remove the delivery catheter, it was gripping the wire and would not release from the wire, pulling the wire along with the delivery catheter¿ was not confirmed.Based on the findings from this evaluation, the physician¿s observation that ¿the catheter handle was leaking more than usual¿ was confirmed.The likely cause for the resistance felt on the guidewire could not be determined with the available information.The likely cause for the observed leakage from the septum could not be determined with the available information, but when pressurized water was injected it was noted coming from the pre-formed holes.H6.Code 4247: this code was used to cover that based on the evaluation the reported problem was not confirmed.According to the information provided, it is unknown what caused the delivery catheter to become stuck on the wire during withdrawal.The catheter did not appear damaged.It was reported that the aortic neck was highly angulated.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11418424
Report Number3007284313-2021-01275
Device Sequence Number4076674
Product Code MIH
UDI-Device Identifier00733132619085
UDI-Public00733132619085
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model NumberRLT311415
Device Catalogue NumberRLT311415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 02/13/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR